MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00424, 0001032347-2020-00023.The patient is approximately (b)(6).Medical products: ribfix blu system 24 hole pre-bent plate, part# 76-2604, lot# unk, ribfix blu system screw, self-drilling, cancellous x-drive locking, part# 76-2412, lot# unk, ribfix blu system screw, self-drilling, cancellous x-drive locking, part# 76-2414, lot# unk.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported one rib plate was found fractured during the removal of a further two fractured rib plates.The patient suffered rib fractures following a motor vehicle accident approximately three years ago.In (b)(6) 2019, three plates were used during the open reduction and internal fixation of the sixth, seventh and eighth ribs.In late (b)(6) or early(b)(6) 2019, the rib plates on ribs six and seven were confirmed fractured by x-ray imaging.At a later unspecified date, the third rib plate on rib eight fractured.A revision surgery removed all three fractured plates and corresponding screws.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The complaint was opened because (b)(6), sales rep reports that the 3rd ribfix plate broken in association w/ past cmp.The previous cmp referenced and the corresponding pce are both attached.The three (3) ribfix blu 24 hole prebent plt (part#: 76-2604, lot#: unk), twenty (20) ribfix blu scr s/d-lk 2.4x12mm (part#: 76-2412, lot#: unk), and four (4) ribfix blu scr s/d-lk 2.4x14mm (part#: 76-2414, lot#: unk) were returned for investigation.The investigation of the previous complaint concluded that these three plates were fixed to ribs 6, 7, and 8 and that the plates on ribs 6 and 7 had fractured.These two plates fractured on (b)(6) 2019.On (b)(6) 2019, the third plate located on rib 8 also fractured and all of the implants were explanted.The dhr(s) for these plates could not be reviewed due to the lot numbers being unknown.There are no indications of manufacturing defects.For this part (76-2412) and the previous one year (from the notification date) regarding the fracturing of this plate, (b)(4).The most likely underlying cause cannot be determined from the information provided.The sales rep mentioned more screws on the immediate left and right of the fractures would have provided more structural integrity.It is also possible that the previous two plate fractures placed additional stresses on the third plate over the course of approximately three months and contributed to the fracture of that device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4: date of this report.B5: describe event or problem.D10: device availability.G4: date received by manufacturer.G7: type of report.H2: follow up type.H3: device evaluated by manufacturer.H6: method code.H6: results code.H6: conclusions code.H10: additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9547264
Report Number0001032347-2020-00022
Device Sequence Number2334231
Product Code HRS
UDI-Device Identifier00841036197872
UDI-Public00841036197872
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2412
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;